Alert archive / Idaho / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 27, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 27, 2002, 5:36 PM MDT for Clark County, Idaho. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2002, 5:36 PM MDT (23:36 UTC)
- Expired
- Aug 27, 2002, 6:10 PM MDT
- In force
- 34 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Clark County, ID
The radar
The Pocatello radar (KSFX), 152 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.6 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
117 WUUS55 KPIH 272336 SVRPIH IDC033-280010- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 535 PM MDT TUE AUG 27 2002 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CLARK COUNTY IN SOUTHEAST IDAHO * UNTIL 610 PM MDT * AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES EAST OF SPENCER...OR ABOUT 26 MILES NORTHWEST OF ASHTON...MOVING NORTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHEAST OF SPENCER AT 600 PM MDT 2 MILES SOUTHWEST OF KILGORE AT 600 PM MDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS. LAT...LON 4422 11182 4438 11171 4469 11240 4445 11257
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:45 PM MDT, 2 hours 51 minutes earlier.
Area forecast discussion, Aug 27, 2:45 PM MDT, 2 hours 51 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 245 PM MDT TUE AUG 27 2002 UPPER LOW SPINNING IN SW IDAHO WITH SPIKES OF ENERGY ROTATING AROUND SYSTEM. CENTRAL MOUNTAINS AND NOW EASTERN HIGHLANDS GETTING HIT HARDEST WITH CONVECTION. BEST MOISTURE IN NORTH AND EAST WITH BEST INSTABILITY ON MODELS OVER SNAKE RIVER PLAIN WITH FCST CAPES OVER 500 AND LI VALUES -3 AT LEAST ON MESOETA/ETA. ACTIVITY IN CENTRAL MOUNTAINS MOVING TO SOUTHWEST AROUND UPPER LOW WHILE LARGE AREA ALONG WYOMING BORDER APPEARS TO BE MOVING NORTH/NORTHWEST. WITH AMOUNT OF ACTIVITY ALREADY IN NORTH AND EAST WILL GO HIGHEST POPS IN THOSE AREAS...CENTRAL MTNS AND UPPER SNAKE HIGHLANDS. STILL DRY IN SNAKE RIVER PLAIN AND WILL KEEP ISOLATED POPS THERE. UPPER LOW RETROGRADES WEST TOMORROW AND BEGINS TO OPEN UP. BEST ENERGY APPEARS TO BE SHUNTED TO WEST AS WELL. INSTABILITY ABOUT THE SAME HOWEVER AND WILL KEEP BASIC SLIGHT CHANCES AROUND EVERYWHERE ON WEDNESDAY. WITH LOW MOVING WEST...COLD POOL ALOFT MOVES WEST AS WELL AND GET SIGNIFICANT WARMING AT H7 SO SHOULD SEE DECENT WARMING TOMORROW AS WELL. MODELS DIFFER ON THURSDAY WITH AVN FASTER MOVING OPEN TROF EAST WITH BRUNT OF DYNAMICS MOVING THROUGH CENTRAL IDAHO...WITH ETA MUCH SLOWER KEEPING MORE ENERGY SOUTH. WITH SECOND UPPER TROF MOVING ONTO BC COAST THUR TRENDED FOR AVN AND FASTER KICKING OUT OF INITIAL TROF. KEPT HIGHEST POPS IN NORTHERN ZONES THURSDAY AND KEPT SOUTH BASICALLY DRY. SECOND LOW FCST TO MOVE SOUTH WITH BEST MOISTURE AND UPPER DIFFLUENCE AGAIN IN WESTERN ZONES. KEPT CHANCE PRECIP IN STANLEY AREA THROUGH SATURDAY WITH THIS SYSTEM WITH EAST DRY FRIDAY THROUGH TUESDAY IN EXTENDED AS SPLIT FLOW DEVELOPS OVER SE IDAHO. GK .KSFX...OPERATIONAL...VCP 21 BYI 47/82/48/81 1221 .PIH...NONE. PIH BB 048/083 048/082 046 11111
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 5:36 PM MDT | Severe Thunderstorm Warning | PIH | Clark | 34 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.